Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 15, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 3, 1998, 7:45 AM CST for Coffee County, Franklin County, Grundy County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 1998, 7:45 AM CST (13:45 UTC)
- Expired
- Feb 3, 1998, 9:45 AM CST
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Coffee County, TN, Franklin County, TN, Grundy County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 031347 FFWBNA TNC031-051-061-031545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 745 AM CST TUE FEB 3 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 945 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...SOUTHERN COFFEE COUNTY...NORTHERN FRANKLIN COUNTY IN SOUTHEAST TENNESSEE ...GRUNDY COUNTY A SLOW MOVING AREA OF HEAVY RAIN HAS LIKELY RESULTED IN RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES ACROSS SECTIONS OF FRANKLIN...COFFEE AND GRUNDY COUNTIES SINCE 615 AM CST. AN ADDITIONAL HALF INCH OF RAIN IS LIKELY BEFORE THE HEAVY RAIN TAPERS OFF BY 9 AM. A FEW CITIES IN THE WARNING AR INCLUDE ESTILL SPRINGS...ALTAMONT...TRACY CITY...TULLAHOMA AND HILLSBORO. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGH^T IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 3, 2:50 AM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Feb 3, 2:50 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 AM CST TUE FEB 3 1998 MDLS COMING AROUND TO GNRL CONSENSUS ON MOVMNT OF LOW THRU FCST PD. APPRS THAT NGM STILL BEST MDL THRU 24 HRS ESP MOVEMENT/POSITION. HIGHEST THREAT OF RAIN WL RMN OVR E-SE SXNS OF MID TN WITH RAIN CHCS DWINDLING QUITE A BIT AS YOU HEAD NW. GRIDDED QPF IMPRESSIVE FOR SE MID TN AND IF IT COMES TO PASS...FFA MAY BE NEED. ATTM HWVR LOOKS AS IF BEST LOW LVL CONVGNC/UPR LVL LIFT WL RMN JUST E OF RGN (EXACTLY WHERE THEY DONY NEED IT). WITH LOW XPCTD TO MOVE ENE NEXT 24-36 HRS...LOW LVL NE FLOW WL PERSIST OVR MID-SOUTH. DO NOT XPCT TO SEE MUCH TEMP FLUCTUATION TDY THUS MOST LOCATIONS WL LIKELY SEE HIGH TEMPS RECORDED THIS AM. NGM MOS APPEARS TO HAVE GOOD HANDL ON TEMPS ESP FIRST TWO PDS. FOR WED...WOULD LEAN CLOSER TO COOLER FAN GUID. 09 BNA 51/35/43 543 MCMINNVILLE 50/40/43 865 LAWRENCEBURG 52/38/43 543 CLARKSVILLE 48/32/40 332
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.